question-icon

Is a steroid injection advisable after a tetanus injection?

default
Posted on Fri, 5 May 2017
Question: Why can't I get a steroid shot right after a tetanus shot (tetanus has whooping cough vaccine in it)?
doctor
Answered by Dr. Kaushal Bhavsar (2 hours later)
Brief Answer:
It is to prevent interaction.

Detailed Answer:
Thanks for your question on Healthcare Magic.
I can understand your concern.
Tetanus injection is having protein substance.
So it is very antigenic in nature.
Hence interactions will be more.
So to prevent drug interactions with steroids, it is better not to give steroid injection immediately after tetanus injection.
Hope I have solved your query. I will be happy to help you further. Wish you good health. Thanks.
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Kaushal Bhavsar (29 minutes later)
The steroid injection was recommended by the doctor for swollen bronchial tubes - breathing is very hard. nurse gave tetanus shot before the diagnosis. Is it impossible to get the steroid shot until after 3 weeks?
doctor
Answered by Dr. Kaushal Bhavsar (5 minutes later)
Brief Answer:
Yes, steroid injection should not be given along with any vaccine.

Detailed Answer:
Thanks for your follow up question on Healthcare Magic.
I can understand your concern.
Yes, steroid injection should be avoided for at least 2-3 weeks after vaccination because steroid can reduce protective effect of vaccine.
May I know why you took Tetanus injection?
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Kaushal Bhavsar (10 minutes later)
The tetanus shot was pushed by the nurse before the doctor saw us.
doctor
Answered by Dr. Kaushal Bhavsar (2 minutes later)
Brief Answer:
I want to know the indication for tetanus shot.

Detailed Answer:
Thanks for your follow up question on Healthcare Magic.
I think you misunderstood my question.
I want to know why you had given tetanus shot?
I mean did you have any injury or something like that. What was the indication for tetanus shot?

Above answer was peer-reviewed by : Dr. Yogesh D
doctor
Answered by
Dr.
Dr. Kaushal Bhavsar

Pulmonologist

Practicing since :2008

Answered : 14949 Questions

premium_optimized

The User accepted the expert's answer

Share on
Is a steroid injection advisable after a tetanus injection?

Brief Answer: It is to prevent interaction. Detailed Answer: Thanks for your question on Healthcare Magic. I can understand your concern. Tetanus injection is having protein substance. So it is very antigenic in nature. Hence interactions will be more. So to prevent drug interactions with steroids, it is better not to give steroid injection immediately after tetanus injection. Hope I have solved your query. I will be happy to help you further. Wish you good health. Thanks.